Alprazolam and lorazepam overdose and the absence of brainstem reflexes.
Аннотация
Benzodiazepines (BZDs) rarely cause respiratory depression and death. On the other hand, high-dose BZDs may lead to profound sedation and diminished brainstem functions that mimic other structural brain lesions as described in our case: a 70-year-old unresponsive woman. She was hypothermic and had rapid shallow breathing. Her Glasgow Coma Scale score was E1V1M4, with pinpoint pupils and absent corneal, oculocephalic and oculovestibular reflexes. Other physical exams, laboratory testing and brain imaging were unremarkable. After two doses of 0.4 mg naloxone and intravenous thrombolytics were given, there were no significant responses, and the diagnosis remained a mystery. The cause of her unconsciousness was uncovered when her husband found empty bags of 80 tablets of alprazolam and lorazepam. Her consciousness and brainstem reflexes improved dramatically after 0.25 mg of intravenous flumazenil. The blood for BZDs concentration showed alprazolam 268 ng/mL (20-40 ng/mL), lorazepam 861 ng/mL (20-250 ng/mL) and their metabolites.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.